MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 7
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Swelling (2091); Fluid Discharge (2686)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttth and lot number 1380710 , associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It has been reported that on (b)(6) 2015 a patient underwent a total knee procedure.The tibial tray implanted during this procedure was ar-503ttth, lot 1380710.Patient developed a serious infection in his knee which required having to have fluid drawn from his knee, the parts then had to be explanted in a second surgery where a temporary spacer was put in place, he then underwent a lengthy series of iv antibiotics and eventually had another surgery to redo the knee with new implants.Patient is currently doing well.Patient did not have all of his records available at the time of call so additional information has been requested.Additional information obtained 9/21/18: patient underwent a right tka procedure on (b)(6) 2015 during which the following devices were implanted: tibial tray implant, ar-503-ttth, lot 1380710; femoral implant, ar-516-7r, lot 1355182; tibial bearing implant, ar-513-bh12, lot 113601341; and patella implant, ar-504-psd0, lot 113601439.Almost immediately after having the procedure the patient began to have infection symptoms which included: swelling, redness and the incision was leaking fluid including blood.On (b)(6) 2015 the patient's knee was drained to provide some relief; however the symptoms did not dissipate and continued.On (b)(6) 2016 the patient underwent surgery with a different surgeon at a different facility.During the procedure the four original tka implants were explanted and a temporary spacer was inserted.New implants could not be inserted until the infection was allowed to clear over 6 weeks and the patient underwent iv antibiotic treatment.On (b)(6) 2016 the second surgeon then went back in (at the same facility as the second surgery) and was able to insert another manufacturer's tka implants.At time of report patient is doing well.Patient is unaware if the devices were kept by the facility or not.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7943071
Report Number1220246-2018-00692
Device Sequence Number14037941
Product Code JWH
UDI-Device Identifier00888867106758
UDI-Public00888867106758
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 7
Device Catalogue NumberAR-503-TTTH
Device Lot Number1380710
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;